Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 207, NWS Jacksonville, FL

July 22, 2000Glynn County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 22, 2000, 3:50 PM EDT for Glynn County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2000, 3:50 PM EDT (19:50 UTC)
Expired
Jul 22, 2000, 4:15 PM EDT
In force
25 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 83 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2171 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WUUS52 KJAX 221950
SVRJAX
GAC127-222015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GLYNN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 415 PM EDT

* AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES NORTHEAST OF
  THALMANN...OR ABOUT 12 MILES NORTHWEST OF DOCK JUNCTION...DRIFTING
  WEST AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 415 PM EDT...
  EVERETT AND THALMANN...

HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS
ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL
THE STORM PASSES.



$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:10 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 22, 2:10 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT SAT JUL 22 2000

CONVECTION THIS AFTERNOON CONTINUES TO MOVE NORTHEAST FROM THE GULF
ACROSS THE CWA. SO FAR... MORNING CLOUDS HAVE HELD HEATING DOWN
ACROSS NORTHEAST FLORIDA... WITH THE HOT SPOT LATE THIS AFTERNOON
OVER NORTHERN PORTION OF CWA.

GUIDANCE CONTINUES WITH PLENTY OF MOISTURE ACROSS THE AREA... MM5 HAS
GOOD AREA OF RH THROUGH 700 MB. 500 MB TROF DRIVES INTO THE SE... WE
MAY CATCH THE EDGE THE LEFT REAR JET QUAD BY THE END OF THE PERIOD.
STATIONARY FRONT WILL REMAIN JUST NORTH OF THE FORECAST AREA THROUGH
THE NEXT 48 HOURS.

PRELIM

AMG 71/90/72/89 4735
SSI 74/89/73/88 4735
JAX 74/91/74/90 4635
GNV 74/90/72/90 3635 22

.JAX...
.GA...NONE
.FL...NONE

JOHNSON

In the hours before

Special weather statement, Jul 22, 11:15 AM EDT, 4 hours 35 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-222300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1115 AM EDT SAT JUL 22 2000

THE COMBINATION OF AN UPPER DISTURBANCE OVER NORTH CENTRAL
FLORIDA...A WEAK COLD FRONT OVER CENTRAL GEORGIA...AND A VERY MOIST
AND UNSTABLE AIRMASS WILL LEAD TO SCATTERED TO NUMEROUS SHOWER AND
THUNDERSTORM ACTIVITY ACROSS THE AREA TODAY.  MOST NUMEROUS
THUNDERSTORM ACTIVITY WILL OCCUR FROM LAKE CITY AND JACKSONVILLE
SOUTHWARD.  HOWEVER...THUNDERSTORMS ARE FORECAST TO DEVELOP IN THE
HEAT OF THE AFTERNOON OVER SOUTHEAST GEORGIA AS WELL. STRONGEST
STORMS ARE EXPECTED IN EXTREME NORTH FLORIDA AND SOUTH GEORGIA BY
EARLY AFTERNOON. THE STEERING WINDS IN THE UPPER ATMOSPHERE WILL BE
LIGHT TODAY... THEREFORE LITTLE MOVEMENT IS EXPECTED WITH THESE
STORMS. FREQUENT LIGHTNING...WIND GUSTS OVER 40 MPH...LOCALLY HEAVY
RAINS...AND HAIL WILL ACCOMPANY THE STRONGEST STORMS. THUNDERSTORM
ACTIVITY MAY COVER INLETS AND PASSES LATE THIS AFTERNOON AND THIS
EVENING...AND MARINERS SHOULD PLAN AHEAD TO RETURN TO PORT IF STORMS
APPROACH.

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AS THESE STORMS
WILL HAVE THE POTENTIAL OF BECOMING SEVERE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:46 PM EDTSevere Thunderstorm WarningJAXWayne44 min
Jul 22, 4:56 PM EDTSevere Thunderstorm WarningJAXClinch34 min
Jul 22, 5:30 PM EDTSevere Thunderstorm WarningJAXClinch30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.